Alert archive / New York / Small Craft Advisories in 2020

Small Craft Advisory 46, NWS Buffalo, NY

April 23, 2020

NWS Buffalo, NY issued this small craft advisory at Apr 23, 2020, 7:49 AM EDT. It took effect at Apr 23, 2020, 2:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2020, 7:49 AM EDT (11:49 UTC)
In effect from
Apr 23, 2020, 2:00 PM EDT
Expired
Apr 24, 2020, 1:43 PM EDT
In force
24 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

409 
WHUS71 KBUF 231149
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
749 AM EDT Thu Apr 23 2020

LOZ042-232000-
/O.NEW.KBUF.SC.Y.0046.200424T0000Z-200424T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
749 AM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM
EDT FRIDAY...

* WHAT...East winds 10 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 8 PM this evening to 2 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-232000-
/O.NEW.KBUF.SC.Y.0046.200424T0300Z-200424T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
749 AM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 PM
EDT FRIDAY...

* WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...From 11 PM this evening to 2 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
701 
WHUS71 KBUF 231454
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1054 AM EDT Thu Apr 23 2020

LEZ040-041-232300-
/O.EXB.KBUF.SC.Y.0046.200423T1800Z-200424T1400Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1054 AM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 AM EDT FRIDAY...

* WHAT...Northeast winds 15 to 20 knots and waves of 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 2 PM this afternoon to 10 AM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-232300-
/O.CON.KBUF.SC.Y.0046.200424T0000Z-200424T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1054 AM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 PM EDT FRIDAY...

* WHAT...East winds 15 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 8 PM this evening to 2 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-232300-
/O.CON.KBUF.SC.Y.0046.200424T0300Z-200424T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1054 AM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 2 PM EDT FRIDAY...

* WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...From 11 PM this evening to 2 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
JLA
356 
WHUS71 KBUF 231748
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
148 PM EDT Thu Apr 23 2020

LOZ042-240300-
/O.CON.KBUF.SC.Y.0046.200424T0000Z-200424T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
148 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 2 PM EDT FRIDAY...

* WHAT...East winds 10 to 20 knots and waves 3 to 6 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 8 PM this evening to 2 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-240300-
/O.CON.KBUF.SC.Y.0046.200423T1800Z-200424T1400Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
148 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-240300-
/O.CON.KBUF.SC.Y.0046.200424T0300Z-200424T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
148 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 2 PM EDT FRIDAY...

* WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...From 11 PM this evening to 2 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
JLA
606 
WHUS71 KBUF 231937
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
337 PM EDT Thu Apr 23 2020

LOZ030-240345-
/O.EXB.KBUF.SC.Y.0046.200423T1937Z-200424T1500Z/
Lower Niagara River-
337 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY...

* WHAT...Northeast winds 15 to 20 knots.

* WHERE...The Lower Niagara River.

* WHEN...Until 11 AM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ042-240345-
/O.EXT.KBUF.SC.Y.0046.200423T1937Z-200424T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
337 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WHAT...Northeast winds 15 to 25 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 2 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-240345-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-200424T1400Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
337 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WHAT...Northeast winds 15 to 25 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-240345-
/O.CON.KBUF.SC.Y.0046.200424T0300Z-200424T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
337 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 2 PM EDT FRIDAY...

* WHAT...Northeast winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...From 11 PM this evening to 2 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
194 
WHUS71 KBUF 232335
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
735 PM EDT Thu Apr 23 2020

LOZ042-240745-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-200424T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
735 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WHAT...Northeast winds 20 to 25 knots and waves 4 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 2 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-240745-
/O.CON.KBUF.SC.Y.0046.200424T0300Z-200424T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
735 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 2 PM EDT FRIDAY...

* WHAT...Northeast winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...From 11 PM this evening to 2 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-240745-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-200424T1400Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
735 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WHAT...Northeast winds 15 to 25 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ030-240745-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-200424T1500Z/
Lower Niagara River-
735 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
FRIDAY...

* WHAT...Northeast winds 15 to 25 knots.

* WHERE...The Lower Niagara River.

* WHEN...Until 11 AM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
866 
WHUS71 KBUF 240240
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1040 PM EDT Thu Apr 23 2020

LOZ042-241045-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-200424T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
1040 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WHAT...Northeast winds 15 to 25 knots and waves 4 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 2 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-241045-
/O.CON.KBUF.SC.Y.0046.200424T0300Z-200424T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1040 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WHAT...Northeast winds 15 to 25 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...From 11 PM this evening to 2 PM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-241045-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-200424T1400Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1040 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WHAT...Northeast winds 15 to 25 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ030-241045-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-200424T1500Z/
Lower Niagara River-
1040 PM EDT Thu Apr 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
FRIDAY...

* WHAT...Northeast winds 15 to 20 knots.

* WHERE...The Lower Niagara River.

* WHEN...Until 11 AM EDT Friday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
782 
WHUS71 KBUF 240836
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
436 AM EDT Fri Apr 24 2020

LOZ042-241645-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-200424T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
436 AM EDT Fri Apr 24 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Northeast winds 10 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-241645-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-200424T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
436 AM EDT Fri Apr 24 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Northeast winds 10 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ040-041-241400-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-200424T1400Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
436 AM EDT Fri Apr 24 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Northeast winds 15 to 20 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ030-241500-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-200424T1500Z/
Lower Niagara River-
436 AM EDT Fri Apr 24 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WHAT...Northeast winds 15 to 20 knots.

* WHERE...The Lower Niagara River.

* WHEN...Until 11 AM EDT this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
008 
WHUS71 KBUF 241119
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
719 AM EDT Fri Apr 24 2020

LEZ040-041-241230-
/O.CAN.KBUF.SC.Y.0046.000000T0000Z-200424T1400Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
719 AM EDT Fri Apr 24 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LOZ030-241230-
/O.CAN.KBUF.SC.Y.0046.000000T0000Z-200424T1500Z/
Lower Niagara River-
719 AM EDT Fri Apr 24 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LOZ042-241800-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-200424T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
719 AM EDT Fri Apr 24 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Northeast winds 10 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-241800-
/O.CON.KBUF.SC.Y.0046.000000T0000Z-200424T1800Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
719 AM EDT Fri Apr 24 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...Northeast winds 10 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
627 
WHUS71 KBUF 241743
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
143 PM EDT Fri Apr 24 2020

LOZ042-043-241845-
/O.CAN.KBUF.SC.Y.0046.000000T0000Z-200424T1800Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
143 PM EDT Fri Apr 24 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have fallen below criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 7:48 AM EDT, 1 minute earlier.

Area forecast discussion, Apr 23, 7:48 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
748 AM EDT Thu Apr 23 2020

.SYNOPSIS...
A warm front will bring a period of light snow to the region this
morning, with this snow changing to light rain through the morning
hours. This rain will diminish over Lake Ontario this afternoon,
with a brief period of dry weather before the next storm system
returns precipitation to the Southern Tier this evening. This
precipitation, mainly in the form of rain showers and a few wet snow
flakes will expand across the region tonight, and end during the
morning hours of Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...

At 12Z this morning regional radars display a weakening in the
precipitation along an elevated warm front. This precipitation
has brought some light rain to the Lake Erie shoreline with
inland snow/spotty freezing rain. High resolution models show
this weakening to be brief, with now mainly rain increasing
along the elevated warm front again later this morning across
the Niagara Frontier and towards the Genesee Valley. It will
still be marginally cool enough that any heavier shower could
fall as snow briefly.

Strong warming in the lower levels behind this elevated warm
front and solar insolation will bring air temperatures into the
upper 30s to lower 40s through the morning across the Southern
Tier.

After a brief dry period behind this warm frontal precipitation, a
storm system from the south will spread mainly light rain into our
region. This system tracking across areas to our south and then east
will bring greatest rainfall totals to the Upper Genesee
Valley...where a third of an inch of precipitation could fall
tonight. Much less precipitation will be on the fringes of this
system...with these areas being the northern Niagara Frontier and
near the Saint Lawrence Valley.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
Friday a mid level shortwave and associated surface low will move
out of the Ohio Valley and into the Mid Atlantic. The heavier and
steadier rainfall will pass to the south of our region, but
deformation and frontogenesis to the north of the low track will
still support a chance of light showers as far north as the south
shore of Lake Ontario. The best rain chances will be found across
the Southern Tier and Finger Lakes from morning through early
afternoon, with deeper moisture and rain then exiting the region by
early evening as the system moves off the Mid Atlantic coast.
Temperatures will remain cool, with highs in the mid to upper 40s in
most areas. Lower 50s are possible near Lake Erie and across the
North Country if some late day sunshine, or at least thinning of
cloud cover occurs.

A narrow axis of high pressure will build into the eastern Great
Lakes Friday night, bringing a return to dry weather and partial
clearing. Lows will reach the mid 30s on the lake plains of Western
NY, and lower 30s across the valleys of the Southern Tier and east
of Lake Ontario.

High pressure will drift to the east coast Saturday. Lingering dry
air and subsidence will keep most of the region dry, with mid/high
clouds increasing from west to east in the afternoon ahead of the
next system. Increasing moisture and warm advection may bring a few
showers to the southwest corner of the state by the end of the
afternoon, otherwise the rest of the area will stay dry. Warm
advection and sunshine through at least the first half of the day
will allow temperatures to warm into the upper 50s to lower 60s in
most areas. An ENE wind will keep the immediate south shore of Lake
Ontario cooler.

The weather will deteriorate again Saturday night through Sunday as
low pressure moves out of the Ohio Valley and into Pennsylvania.
Model guidance begins to diverge with the handling of synoptic scale
details by this time. The GFS seems over-developed with the surface
low and cutoff low, resulting in a system too slow and too far
north. Preference lies towards the 00Z ECMWF with the timing and
placement of this system. Warm advection and DPVA ahead of the
surface low and mid level trough will allow rain to spread into the
area from southwest to northeast Saturday night, with frontogenesis
and deformation to the northwest of the surface low allowing rain to
continue into Sunday. Cold advection and clouds/precip will only
support highs in the 40s Sunday.

Following the more progressive ECMWF solution, the system will move
off the southern New England coast Sunday night. Precipitation will
gradually decrease in coverage from west to east overnight. The
column may grow cold enough to allow some wet snow to mix in Sunday
night, especially across higher terrain as temperatures drop into
the 30s.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Low pressure moves offshore of New England Monday. Again preference
lies with the more progressive ECMWF/GEM solutions for Monday with
any precipitation chances ending early in the day. High pressure
will then bring a window of mainly dry weather Monday afternoon
through at least Tuesday morning, although temperatures will remain
below normal through this period.

The next strong mid level trough and associated surface low will
then move out of the mid section of the nation and into the Great
Lakes Tuesday night and Wednesday. There are some timing differences
in the medium range guidance, but the overall pattern is similar.
Rain chances will increase again by the middle of next week with
this system. Temperatures will trend warmer on Wednesday as warm
advection spreads into the eastern Great Lakes on the eastern flank
of the system.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
For the 12Z TAFS a band of wintry mix precipitation has faded
some as it stretches across the Southern Tier, but will again
intensify as another surge of moisture engulfs within the
precipitation along the elevated warm front. This will bring
mainly rain across KIAG, KBUF and KROC today.

This precipitation, coupled with MVFR or low end VFR ceiling
heights along an elevated warm front will diminish through the
afternoon hours as it slowly lifts northward towards Lake
Ontario. KART will likely remain dry and VFR this period.

Another round of precipitation, this mainly in the form of plain
rain showers will enter SW NYS around 00Z, and then slowly expand
northward, reaching near the southern Lake Ontario shoreline around
06Z. Flight conditions south of Lake Ontario will deteriorate to
MVFR/IFR.

Outlook...

Friday...MVFR to VFR.
Saturday...VFR.
Saturday Night...MVFR with rain likely.
Sunday...IFR/MVFR with rain likely.
Monday...MVFR becoming VFR.

&&

.MARINE...
An easterly wind will increase later today and tonight, and this
will again return SCA conditions to the western end of Lake Ontario,
and possibly also Lake Erie south of Dunkirk. Will issue a SCA for
the western waters of Lake Ontario with this forecast package.

Winds will back to the northeast to north Friday as a storm system
passes by just to our south and east, with these winds diminishing
and waves also relaxing back below 4 feet through the daytime.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 11 PM this evening to 2 PM EDT
         Friday for LOZ043.
         Small Craft Advisory from 8 PM this evening to 2 PM EDT
         Friday for LOZ042.

&&

SYNOPSIS...Thomas
NEAR TERM...Thomas
SHORT TERM...Hitchcock
LONG TERM...Hitchcock
AVIATION...Thomas
MARINE...Thomas
Hazardous weather outlook, Apr 23, 5:00 AM EDT, 2 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
500 AM EDT Thu Apr 23 2020

NYZ019>021-240900-
Chautauqua-Cattaraugus-Allegany-
500 AM EDT Thu Apr 23 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Periods of snow will continue this morning, mainly inland from Lake
Erie. The snow may mix with a few isolated pockets of freezing rain
and sleet. Precipitation will change to all rain by early afternoon
as temperatures slowly warm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>008-010>014-085-240900-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Southern Erie-
500 AM EDT Thu Apr 23 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-240900-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
500 AM EDT Thu Apr 23 2020

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Hitchcock

Nearby

Small Craft Advisories in New York, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.